Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 42, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at May 21, 2011, 9:17 AM MDT for Dunn County, North Dakota. It took effect at May 21, 2011, 2:48 PM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 9:17 AM MDT (15:17 UTC)
- In effect from
- May 21, 2011, 2:48 PM MDT
- Expired
- May 22, 2011, 6:12 PM MDT
- In force
- 27 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
County Dunn County, ND
The radar
The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Knife River (ND) at Manning (MNGN8). The gauge peaked at 15.09 ft at May 22, 2011, 3:00 AM MDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06339100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS43 KBIS 211517
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CDT SAT MAY 21 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY
FOR THE KNIFE RIVER AT MANNING MINOR FLOODING IS FORECAST.
.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE UPPER KNIFE
BASIN. RUNOFF FROM THIS RAINFALL IS FORECAST TO CAUSE THE KNIFE
RIVER AT MANNING TO RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET
THIS AFTERNOON...AND CONTINUE TO RISE TO NEAR 16.2 FEET BY
LATE TONIGHT.
NDC025-221517-
/O.NEW.KBIS.FL.W.0042.110521T2048Z-110523T1424Z/
/MNGN8.1.ER.110521T2048Z.110522T0600Z.110523T0224Z.NR/
1017 AM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE KNIFE RIVER AT MANNING
* FROM LATE THIS AFTERNOON UNTIL TOMORROW LATE EVENING
* AT 10AM SATURDAY THE STAGE WAS...11.8 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 15.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 16.2 FEET BY LATE TONIGHT.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
KNIFE RIVER BASIN
MANNING 15 11.8 SAT 10 AM 16.1 13.9 10.7 9.1 8.4
$$
AYD3 follow-up statements
635
WGUS83 KBIS 220216
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT MAY 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY
FOR THE KNIFE RIVER BASIN INCLUDING MANNING...MINOR FLOODING IS
FORECAST.
.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE UPPER KNIFE
BASIN SINCE FRIDAY. RUNOFF FROM THIS RAINFALL IS FORECAST TO CAUSE
THE KNIFE RIVER AT MANNING TO RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET
SATURDAY NIGHT...AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY SUNDAY
MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC025-230200-
/O.EXT.KBIS.FL.W.0042.000000T0000Z-110523T0200Z/
/MNGN8.1.ER.110522T0334Z.110522T0600Z.110522T1400Z.NO/
916 PM CDT SAT MAY 21 2011
THE FLOOD WARNING CONTINUES FOR
THE KNIFE RIVER AT MANNING.
* UNTIL SUNDAY EVENING.
* AT 9:00 PM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET SATURDAY
NIGHT...AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY SUNDAY
MORNING.
* IMPACT...AT 14.0 FEET...A FLOOD OF 14.89 FT CREATED PROBLEMS AND
REQUIRED SANDBAGGING OF RURAL HOMES IN 2009.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
KNIFE RIVER BASIN
MANNING 15 14.9 SAT 9 PM 14.5 11.9 9.7 8.6 8.0
$$
AYD978
WGUS83 KBIS 221826
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
126 PM CDT SUN MAY 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY
FOR THE KNIFE RIVER BASIN INCLUDING MANNING...MINOR FLOODING WAS
OCCURRING...WITH RIVER LEVELS FORECAST TO DECREASE.
.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE UPPER KNIFE
BASIN. RUNOFF FROM THIS RAINFALL HAS CAUSED THE KNIFE RIVER AT MANNING
TO RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET. THE RIVER HAS BEGUN
FALLING AND WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC025-230520-
/O.EXT.KBIS.FL.W.0042.000000T0000Z-110523T0520Z/
/MNGN8.1.ER.110522T1655Z.000000T0000Z.110522T1720Z.NO/
126 PM CDT SUN MAY 22 2011
THE FLOOD WARNING CONTINUES FOR
THE KNIFE RIVER AT MANNING.
* UNTIL LATE TONIGHT.
* AT 12:00 PM SUNDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...A FLOOD OF 14.89 FT CREATED PROBLEMS AND
REQUIRED SANDBAGGING OF RURAL HOMES IN 2009.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME MON TUE WED THU FRI
KNIFE RIVER BASIN
MANNING 15 15.0 SUN 12 PM 13.8 10.4 8.9 8.2 7.7
$$
JJT846
WGUS83 KBIS 230012
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SUN MAY 22 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY
FOR THE KNIFE RIVER AT MANNING...FLOODING IS NO LONGER OBSERVED OR
FORECAST.
.THE KNIFE RIVER AT MANNING FELL BELOW FLOOD STAGE SUNDAY AFTERNOON
AND IS FORECAST TO CONTINUE TO RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC025-230042-
/O.CAN.KBIS.FL.W.0042.000000T0000Z-110523T0520Z/
/MNGN8.1.ER.110522T1655Z.000000T0000Z.110522T1730Z.NO/
712 PM CDT SUN MAY 22 2011
THE FLOOD WARNING IS CANCELLED FOR
THE KNIFE RIVER AT MANNING.
* AT 6:00 PM SUNDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:30 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.9 FEET BY TUESDAY
MORNING.
* IMPACT...AT 14.0 FEET...A FLOOD OF 14.89 FT CREATED PROBLEMS AND
REQUIRED SANDBAGGING OF RURAL HOMES IN 2009.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME MON TUE WED THU FRI
KNIFE RIVER BASIN
MANNING 15 14.3 SUN 6 PM 10.9 9.2 8.4 7.8 7.3
$$
AYDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 21, 8:50 AM MDT, 27 minutes earlier.
Area forecast discussion, May 21, 8:50 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 950 AM CDT SAT MAY 21 2011 .UPDATE...UPDATED CHANCES FOR RAIN AND TEMPERATURES TODAY. && .DISCUSSION...UPPER LOW IS LIFTING NORTH AND THE MAIN AREA OF PRECIPITATION WILL BE NORTH AND WEST. WILL LIKELY SEE SOME PARTIAL SUNSHINE SOUTH CENTRAL AND WITH SOME SMALL CAPE COULD SEE AN ISOLATED THUNDERSTORM. COOLED TEMPERATURES 1 TO 2 DEGREES SOUTHWEST WHERE CLOUDS AND RAIN WILL HOLD DOWN TEMPS. && .AVIATION...SURFACE LOW PRESSURE IN SOUTHWEST NORTH DAKOTA AT 9 AM CDT WILL BE THE FOCUS FOR RAIN NORTH AND WEST. IFR CEILINGS WILL CONTINUE AT KMOT/KISN/KDIK. GRADUAL IMPROVEMENT TO MVFR CONDITIONS EXPECTED AT KBIS/KJMS AFTER 18Z. ISOLATED THUNDERSTORMS AFTER 18Z AT KBIS/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ004-005-012-013. && SHORT TERM...WAA LONG TERM....TSW AVIATION...TSW
Hazardous weather outlook, May 21, 3:22 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT MAY 21 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:52 PM MDT | Areal Flood Advisory | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 27 hr |
| May 21, 2:54 AM MDT | Areal Flood Advisory | BIS | Foster, Sheridan, Wells | 24 hr |
| May 21, 9:21 AM MDT | River Flood Warning | BIS | Billings, Golden Valley | 10 days |
| May 21, 9:44 AM MDT | River Flood Watch | BIS | Mercer, Oliver | 27 hr |
| May 21, 9:44 AM MDT | River Flood Watch | BIS | Mercer | 11 hr |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.